Alert archive / Arizona / Flash Flood Watches in 2016
Flash Flood Watch 4, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood watch at Aug 9, 2016, 6:12 AM MST for Mohave County, Arizona. It took effect at Aug 9, 2016, 11:00 AM MST. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2016, 6:12 AM MST (13:12 UTC)
- In effect from
- Aug 9, 2016, 11:00 AM MST
- Expired
- Aug 10, 2016, 9:33 PM MST
- In force
- 35 hr
- Issued by
- NWS Las Vegas, NV
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 13:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 1.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3835 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
977 WGUS65 KVEF 091312 FFAVEF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 612 AM PDT TUE AUG 9 2016 ABUNDANT MOISTURE FROM TROPICAL SYSTEM JAVIER WILL LEAD TO SCATTERED THUNDERSTORMS OVER SOUTHERN PORTIONS OF MOHAVE COUNTY THIS AFTERNOON THROUGH WEDNESDAY EVENING. STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN IN A SHORT AMOUNT OF TIME. AZZ002-003-100000- /O.NEW.KVEF.FF.A.0004.160809T1800Z-160811T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- 612 AM MST TUE AUG 9 2016 ...FLASH FLOOD WATCH IN EFFECT FROM 11 AM MST THIS MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF NORTHWEST ARIZONA... INCLUDING THE FOLLOWING AREAS...LAKE HAVASU AND FORT MOHAVE AND NORTHWEST DESERTS. * FROM 11 AM MST THIS MORNING THROUGH WEDNESDAY EVENING * ABUNDANT MOISTURE FROM TROPICAL SYSTEM JAVIER WILL LEAD TO THE DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON THROUGH WEDNESDAY EVENING. STORMS MAY BECOME MORE ORGANIZED LATE THIS AFTERNOON AND OVERNIGHT LEADING TO INCREASED RISK OF FLASH FLOODING. * IMPACTS...RAPIDLY FLOWING WATER ALONG WITH MUD AND ROCKS COULD AFFECT AREA ROADWAYS AND LOW-LYING AREAS. SOME ROADS MAY BECOME IMPASSABLE OR DAMAGED BY FLOOD WATERS. RAPID RISES IN LOCAL WASHES AND DRAINAGES ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY BECOME FAVORABLE FOR FLOODING OF WASHES...STREAMS AND OTHER DRAINAGE AREAS IN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...YOU SHOULD CLOSELY MONITOR WEATHER FORECASTS AND BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD HEAVY RAIN AND FLOODING OCCUR OR A FLASH FLOOD WARNING IS ISSUED. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS FOR UPDATES ON THIS FLASH FLOOD THREAT OR BY VISITING US ONLINE AT WEATHER.GOV/LASVEGAS && $$
5 follow-up statements
031 WGUS65 KVEF 091805 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 1105 AM PDT TUE AUG 9 2016 .ABUNDANT MOISTURE FROM TROPICAL SYSTEM JAVIER WILL LEAD TO SCATTERED THUNDERSTORMS OVER SOUTHERN PORTIONS OF MOHAVE COUNTY THIS AFTERNOON THROUGH WEDNESDAY EVENING. STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN IN A SHORT AMOUNT OF TIME. AZZ002-003-092200- /O.CON.KVEF.FF.A.0004.000000T0000Z-160811T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- 1105 AM MST TUE AUG 9 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST ARIZONA...INCLUDING THE FOLLOWING AREAS...LAKE HAVASU AND FORT MOHAVE AND NORTHWEST DESERTS. * THROUGH WEDNESDAY EVENING * ABUNDANT MOISTURE FROM TROPICAL SYSTEM JAVIER WILL LEAD TO THE DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON THROUGH WEDNESDAY EVENING. STORMS MAY BECOME MORE ORGANIZED LATE THIS AFTERNOON AND OVERNIGHT LEADING TO INCREASED RISK OF FLASH FLOODING. * IMPACTS...RAPIDLY FLOWING WATER ALONG WITH MUD AND ROCKS COULD AFFECT AREA ROADWAYS AND LOW-LYING AREAS. SOME ROADS MAY BECOME IMPASSABLE OR DAMAGED BY FLOOD WATERS. RAPID RISES IN LOCAL WASHES AND DRAINAGES ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY BECOME FAVORABLE FOR FLOODING OF WASHES...STREAMS AND OTHER DRAINAGE AREAS IN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...YOU SHOULD CLOSELY MONITOR WEATHER FORECASTS AND BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD HEAVY RAIN AND FLOODING OCCUR OR A FLASH FLOOD WARNING IS ISSUED. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS FOR UPDATES ON THIS FLASH FLOOD THREAT OR BY VISITING US ONLINE AT WEATHER.GOV/LASVEGAS && $$
757 WGUS65 KVEF 092115 FFAVEF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 215 PM PDT TUE AUG 9 2016 .ABUNDANT MOISTURE FROM TROPICAL SYSTEM JAVIER WILL LEAD TO SCATTERED THUNDERSTORMS OVER MOHAVE COUNTY THROUGH WEDNESDAY EVENING. STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN IN A SHORT AMOUNT OF TIME. AZZ001-101200- /O.EXB.KVEF.FF.A.0004.160810T1200Z-160811T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU- 215 PM MST TUE AUG 9 2016 ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF NORTHWEST ARIZONA... INCLUDING THE FOLLOWING AREA...NORTHWEST PLATEAU. * FROM LATE TONIGHT THROUGH WEDNESDAY EVENING * ABUNDANT MOISTURE FROM TROPICAL SYSTEM JAVIER WILL LEAD TO THE DEVELOPMENT OF THUNDERSTORMS ON WEDNESDAY. THESE STORMS WILL PRODUCE LOCALLY HEAVY RAIN...LEADING TO AN INCREASED RISK OF FLASH FLOODING. * IMPACTS...RAPIDLY FLOWING WATER ALONG WITH MUD AND ROCKS COULD AFFECT AREA ROADWAYS AND LOW-LYING AREAS. SOME ROADS MAY BECOME IMPASSABLE OR DAMAGED BY FLOOD WATERS. RAPID RISES IN LOCAL WASHES AND DRAINAGES ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY BECOME FAVORABLE FOR FLOODING OF WASHES...STREAMS AND OTHER DRAINAGE AREAS IN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...YOU SHOULD CLOSELY MONITOR WEATHER FORECASTS AND BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD HEAVY RAIN AND FLOODING OCCUR OR A FLASH FLOOD WARNING IS ISSUED. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS FOR UPDATES ON THIS FLASH FLOOD THREAT OR BY VISITING US ONLINE AT WEATHER.GOV/LASVEGAS && $$ AZZ002-003-101200- /O.CON.KVEF.FF.A.0004.000000T0000Z-160811T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- 215 PM MST TUE AUG 9 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST ARIZONA...INCLUDING THE FOLLOWING AREAS...LAKE HAVASU AND FORT MOHAVE AND NORTHWEST DESERTS. * THROUGH WEDNESDAY EVENING * ABUNDANT MOISTURE FROM TROPICAL SYSTEM JAVIER WILL LEAD TO THE DEVELOPMENT OF THUNDERSTORMS THROUGH WEDNESDAY EVENING. STORMS MAY BECOME MORE ORGANIZED THIS EVENING AND OVERNIGHT...LEADING TO AN INCREASED RISK OF FLASH FLOODING. * IMPACTS...RAPIDLY FLOWING WATER ALONG WITH MUD AND ROCKS COULD AFFECT AREA ROADWAYS AND LOW-LYING AREAS. SOME ROADS MAY BECOME IMPASSABLE OR DAMAGED BY FLOOD WATERS. RAPID RISES IN LOCAL WASHES AND DRAINAGES ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY BECOME FAVORABLE FOR FLOODING OF WASHES...STREAMS AND OTHER DRAINAGE AREAS IN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...YOU SHOULD CLOSELY MONITOR WEATHER FORECASTS AND BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD HEAVY RAIN AND FLOODING OCCUR OR A FLASH FLOOD WARNING IS ISSUED. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS FOR UPDATES ON THIS FLASH FLOOD THREAT OR BY VISITING US ONLINE AT WEATHER.GOV/LASVEGAS && $$ MORGAN
174 WGUS65 KVEF 101014 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 314 AM PDT WED AUG 10 2016 .ABUNDANT MOISTURE FROM TROPICAL SYSTEM JAVIER WILL LEAD TO SCATTERED THUNDERSTORMS OVER MOHAVE COUNTY THROUGH THIS EVENING. STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN IN A SHORT AMOUNT OF TIME. AZZ002-003-110000- /O.CON.KVEF.FF.A.0004.000000T0000Z-160811T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- 314 AM MST WED AUG 10 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST ARIZONA...INCLUDING THE FOLLOWING AREAS...LAKE HAVASU AND FORT MOHAVE AND NORTHWEST DESERTS. * THROUGH THIS EVENING * ABUNDANT MOISTURE FROM TROPICAL SYSTEM JAVIER WILL LEAD TO THE DEVELOPMENT OF THUNDERSTORMS THROUGH THIS EVENING. STORMS MAY BECOME MORE ORGANIZED LATE THIS MORNING AND AFTERNOON...LEADING TO AN INCREASED RISK OF FLASH FLOODING. * IMPACTS...RAPIDLY FLOWING WATER ALONG WITH MUD AND ROCKS COULD AFFECT AREA ROADWAYS AND LOW-LYING AREAS. SOME ROADS MAY BECOME IMPASSABLE OR DAMAGED BY FLOOD WATERS. RAPID RISES IN LOCAL WASHES AND DRAINAGES ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY BECOME FAVORABLE FOR FLOODING OF WASHES...STREAMS AND OTHER DRAINAGE AREAS IN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...YOU SHOULD CLOSELY MONITOR WEATHER FORECASTS AND BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD HEAVY RAIN AND FLOODING OCCUR OR A FLASH FLOOD WARNING IS ISSUED. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS FOR UPDATES ON THIS FLASH FLOOD THREAT OR BY VISITING US ONLINE AT WEATHER.GOV/LASVEGAS && $$ AZZ001-110000- /O.CON.KVEF.FF.A.0004.160810T1200Z-160811T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU- 314 AM MST WED AUG 10 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST ARIZONA...INCLUDING THE FOLLOWING AREA...NORTHWEST PLATEAU. * THROUGH THIS EVENING * ABUNDANT MOISTURE FROM TROPICAL SYSTEM JAVIER WILL LEAD TO THE DEVELOPMENT OF THUNDERSTORMS TODAY. THESE STORMS WILL PRODUCE LOCALLY HEAVY RAIN...LEADING TO AN INCREASED RISK OF FLASH FLOODING. * IMPACTS...RAPIDLY FLOWING WATER ALONG WITH MUD AND ROCKS COULD AFFECT AREA ROADWAYS AND LOW-LYING AREAS. SOME ROADS MAY BECOME IMPASSABLE OR DAMAGED BY FLOOD WATERS. RAPID RISES IN LOCAL WASHES AND DRAINAGES ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY BECOME FAVORABLE FOR FLOODING OF WASHES...STREAMS AND OTHER DRAINAGE AREAS IN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...YOU SHOULD CLOSELY MONITOR WEATHER FORECASTS AND BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD HEAVY RAIN AND FLOODING OCCUR OR A FLASH FLOOD WARNING IS ISSUED. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS FOR UPDATES ON THIS FLASH FLOOD THREAT OR BY VISITING US ONLINE AT WEATHER.GOV/LASVEGAS && $$
519 WGUS65 KVEF 102210 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 310 PM PDT WED AUG 10 2016 .ABUNDANT MOISTURE FROM TROPICAL SYSTEM JAVIER WILL LEAD TO SCATTERED THUNDERSTORMS OVER MOHAVE COUNTY THROUGH THIS EVENING. STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN IN A SHORT AMOUNT OF TIME. AZZ001>003-110600- /O.CON.KVEF.FF.A.0004.000000T0000Z-160811T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- 310 PM MST WED AUG 10 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST ARIZONA...INCLUDING THE FOLLOWING AREAS...LAKE HAVASU AND FORT MOHAVE...NORTHWEST DESERTS AND NORTHWEST PLATEAU. * UNTIL 11 PM MST THIS EVENING * SCATTERED THUNDERSTORMS WILL PERSIST THROUGH THIS EVENING. THE STORMS WILL PRODUCE LOCALLY HEAVY RAIN...LEADING TO AN INCREASED RISK OF FLASH FLOODING. * IMPACTS...RAPIDLY FLOWING WATER ALONG WITH MUD AND ROCKS COULD AFFECT AREA ROADWAYS AND LOW-LYING AREAS. SOME ROADS MAY BECOME IMPASSABLE OR DAMAGED BY FLOOD WATERS. RAPID RISES IN LOCAL WASHES AND DRAINAGES ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY BECOME FAVORABLE FOR FLOODING OF WASHES...STREAMS AND OTHER DRAINAGE AREAS IN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...YOU SHOULD CLOSELY MONITOR WEATHER FORECASTS AND BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD HEAVY RAIN AND FLOODING OCCUR OR A FLASH FLOOD WARNING IS ISSUED. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS FOR UPDATES ON THIS FLASH FLOOD THREAT OR BY VISITING US ONLINE AT WEATHER.GOV/LASVEGAS && $$ MORGAN
969 WGUS65 KVEF 110433 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 933 PM PDT WED AUG 10 2016 AZZ001>003-110545- /O.CAN.KVEF.FF.A.0004.000000T0000Z-160811T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- 933 PM MST WED AUG 10 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF NORTHWEST ARIZONA HAS BEEN CANCELLED. THUNDERSTORMS HAVE WEAKENED AND THE THREAT OF ADDITIONAL FLASH FLOODING HAS DECREASED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood watch went out at Aug 9, 5:45 AM MST, 27 minutes earlier.
Area forecast discussion, Aug 9, 5:45 AM MST, 27 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 545 AM PDT TUE AUG 9 2016 .SYNOPSIS...Moisture is expected to surge northward during the day leading to a slight chance of afternoon thunderstorms over southern Mohave County by this afternoon. Thunderstorm chances will increase over Mohave County tonight through Thursday as additional moisture is drawn into the area. Drier and hotter will move into the region over the weekend. && .UPDATE... After looking at things a bit more closely this morning have elected to issue a Flash Flood Watch for southern portions of Mohave County (Zones 1/3). Dewpoints have been increasing significantly this morning over southwest Arizona with Yuma currently 78 degrees and Blyth up to 73. Higher dewpoints have also been seen Lake Havasu City with readings up to 54 degs. This moisture is expected to increase through the day along with the amount of instability. LAPS data showed a large jump in CAPE values with 11Z readings of around 400 J/KG up to 2000 J/KG at 12Z and the instability is expected to increase through the day. By tonight the jet sets up favorably over Mohave County adding to the upper forcing. The Flash Flood Watch may need to be expanded to include northern Mohave County, but will have the day shift make that determination. && PREV DISCUSSION 325 AM PDT TUE AUG 9 2016 .SHORT TERM [Through Thursday night]... As expected moisture from Javier is starting to surge northward across western Arizona. Dew points have been increasing all evening with Yuma reporting a dewpoint of 75 deg which is a 30 deg increase from 24 hours ago. Blyth has risen from the mid 30s in the early evening to 67 degs currently. Looking at the VAD wind profile from KYUX shows that is moisture is rather shallow at the moment with southerly winds only extending to around 2K feet with southwest winds above that. However, deeper moisture is expected to advect north as the day wears on. Other then some minor run to run differences the models have been fairly consistent showing moisture working into southern Mohave County this afternoon along with decreasing stability. Between 18z-00z this afternoon the 1" PW line is expected to reach Kingman with the 1.5" line just touching southern Mohave County border. Fairly high CAPE values and LI's around -5 should lead to isolated to scattered thunderstorms this afternoon over the lower third of Mohave County. There is still a fairly sharp moisture boundary and it doesn't look like there is much of a chance of storms making it west of the Colorado River. Initially it does look like extreme southern Mohave County will have the better shot of seeing storms Tuesday afternoon. Additional moisture is expected overnight combined with increasing upper level support in the form of a rather strong jet for early August. Mohave County sits in a favorable right entrance region which is expected to enhance storm development. There is also a fairly high amount of shear that could also lead to more organized storms along with more coverage across much of the county. The moisture boundary still remains rather sharp with very dry conditions west of the Colorado River. Flash flooding may be limited by the storm motion which is expected to be around 25-35 kts, but any training storms could enhance the threat. Things are a little tricker Thursday as both the NAM and GFS show the moisture boundary a little further west covering eastern Clark and eastern San Bernardino Counties with 1-1.5" PW's and increasing instability. We could end up seeing a bit more thunderstorm coverage coverage along with a slightly higher flash flood threat. The upper trough that has brought gusty southwest winds to the region will weaken and lift north Thursday allowing winds to relax and potentially allowing for slower moving storms. Things are expected to dry out fairly quickly Thursday night as the flow turns more west to northwest pushing the moisture east. Models are indicating that smoke from the Pilot Fire should increase by late morning and afternoon and spread over parts of San Bernardino County. Have gone ahead and added smoke into the grids for much of today. Temperatures will be close to normal today, but fall a few degrees Wednesday and Thursday as the trough brings lowering heights across the region. Cloud cover over Mohave County should also allow for cooler temperatures. .LONG TERM [Friday Morning through Monday]... Analysis of new computer model guidance this evening points to a very small chance of afternoon convection in eastern Mohave County on Friday. This is due to some lingering moisture that is not completely shunted east by the mid-level trough. Otherwise, the rest of the forecast appears on track. High pressure in place over the Southwest US will suppress any Monsoon related activity through the period. It is also worth noting that on Sunday and Monday high temperatures are expected to be 5-8 above normal. This bears some watching as possible heat impacts may be a concern. && .AVIATION...For McCarran...Southwest winds 10-15 kts with gusts 20-25 kts this afternoon before diminishing this evening. Other than potential upper level smoke, skies will remain mostly clear. For the rest of southern Nevada...northwest Arizona...and southeast California...Thunderstorm chances will increase this afternoon over southern Mohave County and especially tonight and Wednesday. The remainder of the area will remain dry with breezy southwest winds 15- 25 kts. Reduced visibilities are possible across portions of San Bernardino County due to smoke from the Pilot Fire near Hesperia. && .FIRE WEATHER...Moisture from tropical system Javier will send moisture northward today affecting mainly Mohave County. There will be increasing chances for showers and thunderstorms across Mohave County this afternoon through Thursday. How far west the moisture extends is still in question, but its possible that moisture could reach eastern Clark and San Bernardino Counties by Thursday. The remainder of the area will remain dry with breezy afternoon south to southwest winds 15-25 mph. Dry and hotter weather return over the weekend. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report significant weather according to standard operating procedures. && Short Term/Aviation...Gorelow Long Term...Lericos For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Flash Flood Watches in Arizona, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.